MAUDE Adverse Event Report: COLOPLAST A/S PED FOLYSIL CATH 3ML CH10/5; SILICONE FOLEY CATHETER

COLOPLAST A/S PED FOLYSIL CATH 3ML CH10/5; SILICONE FOLEY CATHETER
Model Number AA61101002
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaint and we didn't find other complaint on this lot number.Checking the quality databases revealed that the balloon burst is known.We received a used catheter.After decontamination with anioxyde 1000, we observed the balloon burst.The balloon burst issue is known and monitored on a monthly basis.We don't know the root cause.Based on the above, this complaint confirmed as a product defect.No other corrective action will be implemented as the specific trend for balloon burst and this product family has an average during the last 12 month of 11ppm which is considered acceptable as per the threshold of 25ppm.
 
Event or Problem Description
According to the available information, a (b)(6) patient in charge for abdominal trauma during a rugby shock.Following the placement of a vesical catheter because of the presence of a vesical globe, the patient felt a pain along the penis.After checking the catheter , the nurse saw that there is a leak in the meatus and that there is no liquid in the balloon during the deflation.After withdrawal of the catheter , decided by the doctor , it turns out that the balloon burst.The bladder catheter had to be removed early caused pain for the patient and was ineffective.In addition, there is a risk of lesions of the urogenital ways.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the additional information received.
 
Event or Problem Description
Additional information received, stated that no pieces remained in the patient.Unclear if the liquid previously reported was urine or from the balloon.The patient was also suffering from a liver injury at the time of this incident.There was right kidney contusion polar reported.
 
Additional Manufacturer Narrative
This follow-up was created to document the correction of the results code.

Brand Name
PED FOLYSIL CATH 3ML CH10/5
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key6702949
Report Number9610711-2017-00019
Device Sequence Number13830161
Product Code EZL
UDI-Device Identifier03600040127100
UDI-Public03600040127100
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAA61101002
Device Catalogue NumberAA61101002
Device Lot Number5260838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer06/12/2017
06/12/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date09/26/2019
10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 YR